Alert archive / Iowa / Flash Flood Warnings in 2019

Flash Flood Warning 8, NWS Quad Cities, IA

May 16, 20194 counties in Iowa

NWS Quad Cities, IA issued this flash flood warning at May 16, 2019, 9:55 PM CDT for 4 counties in Iowa. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2019, 9:55 PM CDT (02:55 UTC)
Expired
May 17, 2019, 2:02 AM CDT
In force
4 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Cedar County, IA, Johnson County, IA, Muscatine County, IA, Washington County, IA

The radar

The Quad Cities radar (KDVN), 66 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 16, 10:04 PM CDTHEAVY RAIN 1.241 N Oakdale, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2019-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2335 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2019-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2335 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1972 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

509 
WGUS53 KDVN 170255
FFWDVN
IAC031-103-139-183-170845-
/O.NEW.KDVN.FF.W.0008.190517T0255Z-190517T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Quad Cities IA/IL
955 PM CDT Thu May 16 2019

The National Weather Service in the Quad Cities has issued a

* Flash Flood Warning for...
  Southern Cedar County in east central Iowa...
  Johnson County in east central Iowa...
  Northeastern Washington County in southeastern Iowa...
  Northwestern Muscatine County in east central Iowa...

* Until 345 AM CDT.

* At 945 PM CDT, Media reported that the left lane on Interstate 80 
  eastbound around half a mile east of the 380 Interchange is under 
  several inches of water. Doppler radar indicates 1 to 2 inches of 
  rain has already fallen in portions of Johnson County in about an 
  hour! Expect flooding of urban areas, and rural creeks and 
  streams. 

* Some locations that will experience flooding include...
  Iowa City, Tipton, West Branch, Coralville, North Liberty, West
  Liberty, Solon, Tiffin, Lone Tree, University Heights, Riverside,
  Hills, Shueyville, Bennett, Nichols, Atalissa, Oakdale, Lake
  Macbride State Park, Rochester and Buchanan.

This includes the following highways...
 Interstate 80 in Iowa between mile markers 235 and 273.
 Interstate 380 between mile markers 1 and 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 4184 9167 4174 9090 4170 9090 4143 9128
      4152 9178

$$

McClure
3 follow-up statements
705 
WGUS73 KDVN 170333
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA/IL
1033 PM CDT Thu May 16 2019

IAC031-103-139-183-170845-
/O.CON.KDVN.FF.W.0008.000000T0000Z-190517T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cedar IA-Johnson IA-Washington IA-Muscatine IA-
1033 PM CDT Thu May 16 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR
SOUTHERN CEDAR...JOHNSON...NORTHEASTERN WASHINGTON AND NORTHWESTERN
MUSCATINE COUNTIES...

At 1026 PM CDT, Media reported that water has receded on many of the 
roads experiencing flooding in the Iowa City and Coralville areas. 
Doppler radar indicates 1 to 2 inches have fallen already across 
much of the warned area, with up to 3 inches possible northeast of 
Coralville. The heavy rain has ended across much of the warned area. 
However, Doppler radar indicates additional thunderstorms developing 
to the northwest. These storms will likely move back across the 
warned area overnight, bringing a renewed threat for additional 
flash flooding.

Some locations that will experience flooding include...
Iowa City, Tipton, West Branch, Coralville, North Liberty, West
Liberty, Solon, Tiffin, Lone Tree, University Heights, Riverside,
Hills, Shueyville, Bennett, Nichols, Atalissa, Oakdale, Lake Macbride
State Park, Rochester and Buchanan.

Flooding on the north branch of Old Mans Creek, and Buffalo Creek is 
likely from the earlier heavy rainfall. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

&&

LAT...LON 4184 9167 4174 9090 4170 9090 4143 9128
      4152 9178

$$

McClure
268 
WGUS73 KDVN 170430
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA/IL
1130 PM CDT Thu May 16 2019

IAC031-103-139-183-170845-
/O.CON.KDVN.FF.W.0008.000000T0000Z-190517T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cedar IA-Johnson IA-Washington IA-Muscatine IA-
1130 PM CDT Thu May 16 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR
SOUTHERN CEDAR...JOHNSON...NORTHEASTERN WASHINGTON AND NORTHWESTERN
MUSCATINE COUNTIES...

At 1126 PM CDT, Doppler radar indicated thunderstorms producing 
heavy rain moving back into the warned area. Doppler radar shows 1 
to 2 inches of rain has already fallen across much of the warned 
area from the earlier storms, with up to 3 inches northeast of 
Coralville. Any additional heavy rainfall occurring on this 
saturated ground, will likely go into runoff increasing the threat 
for flash flooding overnight.  

Some locations that will experience flooding include...
Iowa City, Tipton, West Branch, Coralville, North Liberty, West
Liberty, Solon, Tiffin, Lone Tree, University Heights, Riverside,
Hills, Shueyville, Bennett, Nichols, Atalissa, Oakdale, Lake Macbride
State Park, Rochester and Buchanan.

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

&&

LAT...LON 4184 9167 4174 9090 4170 9090 4143 9128
      4152 9178

$$

McClure
246 
WGUS73 KDVN 170702 RRA
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA/IL
202 AM CDT Fri May 17 2019

IAC031-103-139-183-170712-
/O.CAN.KDVN.FF.W.0008.000000T0000Z-190517T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cedar IA-Johnson IA-Washington IA-Muscatine IA-
202 AM CDT Fri May 17 2019

...THE FLASH FLOOD WARNING FOR SOUTHERN CEDAR...JOHNSON...
NORTHEASTERN WASHINGTON AND NORTHWESTERN MUSCATINE COUNTIES IS
CANCELLED...

Flood waters are slowly receding. Flash flooding is no longer 
expected to pose a threat.

Please continue to heed any remaining road closures. Scattered 
showers and thunderstorms will continue across the region 
early this morning. The storms will bring brief periods of
heavy rain, but the threat for flash flooding appears low. 


LAT...LON 4184 9167 4174 9090 4170 9090 4143 9128
      4152 9178

$$

McClure

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at May 16, 7:06 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, May 16, 7:06 PM CDT, 2 hours 49 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Quad Cities IA IL
706 PM CDT Thu May 16 2019

...00z AVIATION UPDATE...

.SYNOPSIS...
Issued at 330 PM CDT Thu May 16 2019

Very warm and humid airmass has advected across the area, with most
of the CWA in the mid 80s to around 90(near record highs for May
16th) besides the far east and northeast that is still recovering
from cooling outflow boundary from this morning's convective system
acrs northern IL. The area is firmly capped with just a few elevated
showers/storms along and southeast of the CWA ATTM. More upstream is
an incoming frontal boundary sagging acrs west central into northeast
IA, and this feature will have eyes to lay out eventually from west-
to-east acrs the CWA north of I80 by mid evening. This feature and
increasing evening convergence to be the focus for thunderstorms
development tonight. After tonight and Friday, another strong wave
still looks to be on track to roll out acrs the region by late Sat
and Sat night for another concentrated storm chance. The active
pattern, ringing around a persistent southeast CONUS upper ridge
will continue well into next week for more storm chances almost
every other day.

&&

.SHORT TERM...(This Evening through Friday)
ISSUED AT 330 PM CDT Thu May 16 2019

Tonight...Temperatures warming to around 90 is weakening the effect
of the cap, but it may hold firm until early to mid evening when the
boundary mentioned above sags in acrs the northern third to half of
the CWA as the evening progresses. Increasing west-southwest LLVL
flow up over this incoming boundary and converging on the H85 MB
front will look to help ignite sctrd bands of strong convection
oriented the same way, from west-to-east mainly after 7 PM this
evening. Current thinking has this axis most likely popping along a
line from I80 to just north of Hwy 30, but low confidence if we
really can define a zone this narrow and will have lower buffer POPs
both to the north and south of higher POP swath in favored area.
Some of the later CAM guidance is shifting the favored axis to I80
and a county north and south of this axis.

High MUCAPE feed of 3000 to near 4000 J/KG, combined with adequate
effective shear of 30-40 KTS will support a chance for some severe
storms with large hail and damaging wind bursts especially 1-4 hours
after initiation. Of more of threat may be storms feeding on high
THTA-E and PWATs of 1.4 to 1.6 inches for locally heavy rainfall.
Linear cluster/storm bands that may be narrow, but develop and move
east across the same areas may concentrate narrow swaths of high
rainfall accumulation in localized areas by early Friday morning.
Could see some 1 to 2+ inch amounts in areas that get repeated storm
activity by late tonight, which may produce a localized flash flood
threat. But feel much of the area can take an initial event of a half
inch to 1 inch rainfall in general and will not issue a flash flood
headline for a more widespread heavy rain threat at this time. Plus
still some uncertainty on how far north or south the concentrated
rainfall axis may lay out to issue a headline at this juncture. Late
night showers/storms may migrate further south then what the POPs
advertise, and they may need to be adjusted higher further south
with storm line propagation into the early morning hours.

Increasing northeast  boundary layer fetch north of the boundary will
make for a big temp discrepancy and temp fcst challenge, with the
northeast possibly cooling into the lower 50s, while pre-frontal
areas of the south don't get out of the mid to upper 60s unless
storm outflow cooled.

Friday...Large temp contrast from northeast to the south continues,
as post-frontal flow, lake stratus of LK MI and continuing showers
keep portions of northwest IL in the low to mid 50s, while the
southern CWA makes it into at least the mid 80s with afternoon
breaks and precip push to the north. Will see festering lingering
showers and a few storms out of Thu night into Friday morning, but
diurnally decaying LLJ processes and temporary upper ridge
adjustment acrs the region will look to bring a decreasing shower
and storm activity into Friday afternoon from south-to-north. There
still could be a few more robust storms embedded in this activity, but
seems a lack of severe storm potential unless more areas clear by
afternoon for heating to fuel new storm development on the
boundary/boundaries. The latest suite of models now focus and surge
further to the north the next round of LLJ development and
convergent zone, north of the area acrs southern MN into WI by
Friday evening. Additional rainfall amounts may generally be from a
quarter to half inch or less if this weakening trend as the day
progresses verifies. But of course, additional localize storm flare-
ups in afternoon heating will produce more than that, and will have
to watch if this makes it across hard hit areas of Thursday night
for more run-off and potential water trouble.  ..12..

.LONG TERM...(Friday Night through next Thursday)
ISSUED AT 330 PM CDT Thu May 16 2019

Friday Night

A reinvigorated low-level jet over the Central Plains into the Upper
Mississippi Valley will push repeated rounds of showers and
thunderstorms, and heavy rainfall, to the north of eastern Iowa and
northwest Illinois.

The NAM has the northern edge of the enhanced 850mb WV transport and
west-to-east corridor of convergence, aligned through Minnesota and
Wisconsin. For these reasons, have lower chances for showers and
storms across the northern CWA (20-40%) through Friday night.

Saturday

Low-level warm air advection downstream of a surface low over
western Iowa will pull the Lake Michigan enhanced surface boundary
to the north of the forecast area into northern Iowa and southern
Wisconsin by midday Saturday. Temps and dewpoints will increase
enough in the warm sector of this low to build SBCAPE values into
the 1000-2000+ J/kg range.

Scattered storms are possible through the day. But confidence is low
on the areal coverage, so kept chances between 30-50% for most
areas. Deep layer shear looks to reach a minimum around midday,
before ramping up into the evening and overnight.

Given the setup, the Storm Prediction Center has a Slight Risk for
severe thunderstorms west of a line from Dubuque to Keokuk, and a
Marginal risk to the east. The primary threats are strong wind gusts
and hail.

Saturday Night into Sunday

Periods of showers and thunderstorms are likely overnight with a low-
level moist conveyor forecast to remain nearly stationary along a
Western Gulf of Mexico to Upper Mississippi Valley axis.

There are plenty of model differences on QPF during this period, so
confidence on final amounts is low to moderate at this stage. This
environmental setup with a continual integrated WV feed, PWATs up to
1.60 inches, nearly southerly mid-level winds, and eventually strong
upper dynamics associated with the main 500mb vorticity max means
this is a period to watch for heavy rainfall.

A general 1 to 2 inches seems reasonable across the CWA, with the
possibility for enhanced narrow corridors of 2-3 inches. Renewed
rises on area rivers, and more flooding, is likely into next week.

Monday On

Active weather pattern continues with another strong cyclone
forecast to emerge into the Plains, potentially bringing more heavy
rain to the local area by Tuesday. Large model discrepancies exist
for the end of next week. The ECMWF is relatively dry, while the
GFS/CMC hold the instability gradient across the south half of the
CWA and produce more rounds of heavy rain. Uttech

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday Evening)
ISSUED AT 630 PM CDT Thu May 16 2019

Front will stall out across the area over the next 24+ hours
bringing increased chances for showers and storms, with
a few storms potentially strong to severe with hail and wind.

Ceilings...Generally VFR much of tonight with MVFR in the
stronger showers/storms. Late tonight and Friday expect
widespread MVFR and IFR to develop in the cooler air north of the
front. At this time it appears the boundary may settle south of
I-80 thus these lower ceilings are likely at DBQ and eventually
CID, and MLI though may be on the edge and could vary. Meanwhile,
BRL likely to be generally VFR being south of the front with
MVFR in any precipitation.

Precipitation... Some uncertainty with coverage of showers and
storms with capping inversion, westerly LLJ owing to weaker mid
level convergence, and some hi-res and cams verifying too moist
in BL. That being said, stayed close with previous TAF issuance
and gridded forecast in timing a TEMPO period at CID, DBQ and MLI
this evening into the early overnight of storms. Strong gusty
winds and hail are possible. May see a decreasing trend develop
for a time overnight before another round of showers and some
storms arrives Friday morning, and have handled this with
prevailing light shower mention for now to await better clarity
on location of any storms.

Visibility...Predominately P6SM, except periods of 2-5SM in the
stronger showers and storms.

Winds... From the W/SW around 10 kts and gusty pre-frontal
shifting from northerly 5-10 kts behind the front. Friday will see
winds from easterly around 10-15 kts, except for BRL pre-frontal
and still southerly with some gusts possible. LLWS will also be
possible tonight at BRL ahead of the front with westerly winds
increasing 30-40 kts near 2kft agl.

&&

.HYDROLOGY...
Issued at 1125 AM CDT Thu May 16 2019

In general, the Mississippi River will continue to slowly recede.
Locations north of the Quad Cities are expected to see nearly steady
levels through the weekend. In and south of Rock Island, river
levels will slowly fall. Moderate to major flooding will continue
from Rock Island to Burlington; with the exception of Muscatine
which fell below its moderate stage level earlier this morning.

Heavy rainfall is likely in the mid to upper Mississippi River
valley over the next 5 to 7 days. At this time, there is low
confidence in the forecasted rainfall amounts and exactly where
the heavy rains will fall. However, there is some potential for
rising river levels into next week.

&&

.CLIMATE...
ISSUED AT 330 PM CDT Thu May 16 2019

Record Highs for Today May 16...

Moline.........90 in 1992
Cedar Rapids...90 in 1992
Dubuque........89 in 1936
Burlington.....92 in 1911

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...12
SHORT TERM...12
LONG TERM...Uttech
AVIATION...McClure
HYDROLOGY...14
CLIMATE...12
Hazardous weather outlook, May 16, 4:56 PM CDT, 4 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
456 PM CDT Thu May 16 2019

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-171100-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
456 PM CDT Thu May 16 2019

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TONIGHT

Very warm temperatures and high humidity will combine to produce
uncomfortable heat index readings in the low to mid 90s through
early evening across much of the Outlook Area.

A cold front is still on track to move into the area from the
northwest and lay out from west to east generally along the
Interstate 80 corridor tonight. There is a good chance that strong
storms will fire along or in the vicinity of this boundary by mid
evening. Some of these storms may become severe and produce large
hail and damaging wind gusts. The Storm Prediction Center has
placed much of the area generally along and north of a line from
Sigourney Iowa, to Monmouth Illinois in a Slight Risk for severe
storms tonight. In addition to the severe weather threat, all
storms tonight are likely to bring locally heavy rainfall. The
front is expected to becoming stationary overnight, and thus there
is a threat that storms could develop and move across the same
areas repeatedly. This may eventually lead to localized flash
flooding, ponding water, urban and small stream flooding.

The Mississippi River and portions of the Rock River are
experiencing flooding. Please see the latest Flood Statements
and Flood Warnings for details.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Thunderstorms will be ongoing Friday morning and continuing
through at least early Friday afternoon. The Storm Prediction
Center has areas along and north of Interstate 80 in a marginal
risk for severe weather Friday. Depending on the extent of
recovery after morning showers and clouds clear, there may be a
risk that a few storms may produce isolated large hail and
damaging winds. Additional rainfall on Friday may add to the run-
off, rising creeks, and ponding of water from the Thursday night
thunderstorm activity.

On Saturday and Saturday night, the Storm Prediction Center has
parts of the area in a slight risk of severe thunderstorms west of
line from Independence Iowa to Memphis Missouri. East of this
line there is a marginal risk of severe thunderstorms. More heavy
rain will also be a concern this period, which could lead to
rises on area rivers.

An active weather pattern continues through Sunday through
Wednesday with chances of thunderstorms nearly every day. It is
still too early to determine the severe potential for any of these
periods.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed across portions of the outlook
area this evening.

12

In the hours before

Local storm report, May 16, 9:12 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
912 PM CDT THU MAY 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HEAVY RAIN       WILLIAMSBURG            41.67N 92.00W
05/16/2019  M2.00 INCH       IOWA               IA   TRAINED SPOTTER

            RAINFALL IN PAST 30 MINUTES AND STILL
            RAINING.

&&
Local storm report, May 16, 9:28 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
928 PM CDT THU MAY 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 PM     HAIL             4 SSW DEWITT            41.76N 90.57W
05/16/2019  E0.88 INCH       SCOTT              IA   NWS EMPLOYEE

            ALSO 40 MPH WIND.

&&

RP KINNEY
Local storm report, May 16, 9:35 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
935 PM CDT THU MAY 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 PM     TSTM WND GST     1 NE NORTH LIBERTY      41.75N 91.60W
05/16/2019  E65 MPH          JOHNSON            IA   TRAINED SPOTTER

            ESTIMATED 60 TO 70 MPH WINDS.

&&

RP KINNEY
Local storm report, May 16, 9:36 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
936 PM CDT THU MAY 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 PM     HAIL             1 WNW DEWITT            41.83N 90.57W
05/16/2019  M1.00 INCH       CLINTON            IA   TRAINED SPOTTER

&&
Local storm report, May 16, 9:38 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
938 PM CDT THU MAY 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 PM     HAIL             CAMANCHE                41.79N 90.27W
05/16/2019  M1.00 INCH       CLINTON            IA   PUBLIC

            REPORT VIA SOCIAL MEDIA.

&&

RP KINNEY
Local storm report, May 16, 9:41 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
941 PM CDT THU MAY 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 PM     TSTM WND GST     IOWA CITY MUNICIPAL AIR 41.64N 91.55W
05/16/2019  E62 MPH          JOHNSON            IA   AWOS

&&

RP KINNEY

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 7:15 PM CDTSevere Thunderstorm WarningDVNClinton, Scott45 min
May 16, 8:00 PM CDTSevere Thunderstorm WarningDVNBenton, Iowa60 min
May 16, 8:27 PM CDTSevere Thunderstorm WarningDVNIowa63 min
May 16, 8:48 PM CDTSevere Thunderstorm WarningDVNClinton57 min
May 16, 8:57 PM CDTSevere Thunderstorm WarningDVNBenton, Iowa, Johnson, Linn48 min
May 16, 9:03 PM CDTFlash Flood WarningDVNIowa5 hr
May 16, 9:06 PM CDTSevere Thunderstorm WarningDVNCedar, Iowa, Johnson, Muscatine, Washington39 min
May 16, 9:23 PM CDTSevere Thunderstorm WarningDVNScott52 min
May 16, 9:44 PM CDTSevere Thunderstorm WarningDVNCedar, Johnson, Louisa, Muscatine, Scott, Washington46 min
May 16, 10:04 PM CDTSpecial Weather StatementDVNLouisa, Washington41 min
May 16, 10:10 PM CDTSevere Thunderstorm WarningDVNMuscatine, Scott50 min
May 16, 10:35 PM CDTSpecial Weather StatementDVNDes Moines, Henry25 min
May 16, 11:06 PM CDTSpecial Weather StatementDVNIowa39 min
May 16, 11:27 PM CDTSpecial Weather StatementDVNJefferson48 min
May 17, 5:31 AM CDTSpecial Weather StatementDVNJefferson, Keokuk, Washington44 min
May 17, 6:08 AM CDTSpecial Weather StatementDVNKeokuk, Washington52 min
May 17, 6:41 AM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Keokuk, Louisa, Washington49 min
May 17, 7:12 AM CDTSpecial Weather StatementDVNDes Moines, Henry48 min
May 17, 7:27 AM CDTSpecial Weather StatementDVNLouisa33 min
May 17, 7:56 AM CDTSpecial Weather StatementDVNDes Moines64 min
May 17, 8:28 AM CDTRiver Flood WarningDVNBenton, Iowa21 days
May 17, 8:38 AM CDTRiver Flood WarningDVNKeokuk16 days
May 17, 11:00 AM CDTRiver Flood WarningDVNScott4 days

Nearby

Flash Flood Warnings in Iowa, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.